Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Latest on CD4 & WBC Count
Jul 29, 2006

You answered a question for me on July 22 & I just wanted to follow-up with you. I saw my doctor yesterday. My VR is still undetectable. However, my WBC has dropped to 2100 & my CD4 has dropped to 40. Because my VR is undetectable & my WBC has always hovered around 2000-3000 (even on other regimens), my doctor is puzzled as to why my CD4 is suddenly dropping. Both he & the other doctor in the office even made the comment that I'm a very interesting case (which I'd rather not be). He said the percentage of WBC going to everything else (except my CD4) is within the normal range. So, he's starting me on Neupogen injections to raise my WBC. He said this is only a temporary fix. Once my WBC is where it should be (he's hoping in approx 3 mos), we'll start looking into why my WBC is always so low & why there was a sudden change in my CD4. Unfortunately, I've had to change my meds a few times (first when I got pregnant to include AZT and then after I delivered because they wanted me off Combivir due to low WBC), so my virus is resistant to several meds. I pray that the Neupogen works and that we can figure out whats going on so I'm not so tired anymore. I have a husband & 4 kids to take care of, so thats exhausting enough without these issues! Thank you for your advice! Once we get my WBC up, I'm going to discuss changing to the new med that you suggested (although I know it contains Sustiva, which I've taken in the past and my virus is resistant to).

Response from Dr. Holodniy

Let me know how it goes. Good luck.



Previous
longterm
Next
support groups

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement